Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 27, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 7, 2004, 10:42 AM EDT for Van Wert County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2004, 10:42 AM EDT (14:42 UTC)
- Expired
- May 7, 2004, 11:30 AM EDT
- In force
- 48 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 104 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 9:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -504 J/kg
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
268 WUUS53 KIWX 071442 SVRIWX OHC161-071530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1042 AM EDT FRI MAY 7 2004 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAN WERT COUNTY IN OHIO * UNTIL 1130 AM EDT * AT 1042 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTH OF CONVOY...MOVING EAST AT 30 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... VAN WERT VENEDOCIA MIDDLE POINT THIS IS A DANGEROUS STORM. SEEK SHELTER IMMEDIATELY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4096 8477 4077 8477 4075 8441 4096 8442
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:56 AM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, May 7, 6:56 AM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 556 AM EST FRI MAY 7 2004 .AVIATION... MCS OVER ILLINOIS WILL CONTINUE TO SLIDE SLOWLY ESEWD EARLY THIS MORNING. THE BULK OF THE COMPLEX WILL BE SOUTH OF KSBN AND KFWA...BUT THE NORTHERN PORTION WILL LIKELY CLIP THE TERMINALS SO WILL INCLUDE VCTS FOR ABOUT AN HOUR AT KSBN EARLY THIS MORNING...AND VCSH AT KFWA TOWARDS MID-MORNING AS THE COMPLEX WEAKENS AS IT MOVES EAST. NEXT BEST CHANCE FOR THUNDER WILL THEN BE THIS EVENING AHEAD OF A WARM FRONT THAT WILL BE MOVING NORTH ACROSS THE REGION AROUND MIDNIGHT. BEST CHANCES FOR STORMS APPEAR TO BE APPROXIMATELY 03Z-06Z...BUT WITH IT STILL 15 HOURS AWAY WILL HOLD OFF LOCKING IN TO THAT QUITE YET. && .SHORT TERM... NGM VERIFIED THE BEST AT 06Z WITH PLACEMENT OF SURFACE BOUNDARY...WHICH AT 07Z STRETCHED FROM SOUTH OF TOLEDO TO FORT WAYNE TO KANKAKEE. NGM ALSO HAD THE BEST HANDLE ON THE 00Z-06Z QPF FIELDS. HOWEVER MODELS AGREE ON DROPPING THE COLD FRONT SOUTH TO THE OHIO RIVER BY MIDDAY THEN STARTING IT BACK NORTH THIS EVENING...ENTERING THE CWFA FROM THE SOUTH AROUND MIDNIGHT. BAND OF BETTER RH WILL EXIST ALONG AND NORTH OF THE FRONT WHERE SCATTERED ELEVATED CONVECTION WILL BE POSSIBLE. GOOD PUNCH OF DRY AIR AT 700MB THIS EVENING AND WET BULB ZEROES AROUND 10K FEET. ISENTROPIC LIFT MAXIMIZES AS THE WARM FRONT PUSHES THROUGH THIS EVENING AND AS A SMALL SHORTWAVE TROF SWINGS IN TO THE GREAT LAKES FROM THE WEST. AS A RESULT BEST CHANCES FOR STORMS APPEARS TO BE THIS EVENING INTO TONIGHT. ENTIRE CWFA IN SPC SLIGHT RISK AREA...MAIN THREAT WOULD APPEAR TO BE HAIL IN ELEVATED STORMS ABOVE SIGNIFCANT INVERSION. TEMPS FROM PREVIOUS FORECAST APPEAR TO BE ON TRACK PROVIDED COOLER AIR IS ABLE TO PUSH ALL THE WAY TO THE SOUTHERN COUNTIES BY DAYBREAK. && .LONG TERM... FEW CHANGES TO GOING GRIDS. HAVE BUMPED TEMPS A FEW THROUGH THE FORECAST PERIOD WITH LATEST GFS TRENDING A BIT FURTHER NORTH WITH THE BOUNDARY...BUT NOT NEARLY AS MUCH AS ETA HAS BEEN. UNFORTUNATELY LONG PERIOD OF CHANCE TSRA ABOUT THE ONLY WAY TO GO FOR NOW WITH TIMING OF INDIVIDUAL SHORTWAVES/CONVECTIVE COMPLEXES IMPOSSIBLE. CONTINUE TO HOLD ONTO DRY FORECAST WEDNESDAY AS TRANSITION FROM CURRENT ZONAL PATTERN TO SHARP LONGWAVE TROF IN THE WEST MAY CAP US IN THE WARM SECTOR. THEN TSRA CHANCES HOLD UNTIL COLD FRONT NEARS DAY7. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. &&
Hazardous weather outlook, May 7, 9:50 AM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 850 AM EST FRI MAY 7 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-081007- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 508 AM EST FRI MAY 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT. SOME STORMS WILL BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY AND THERE IS A CHANCE THAT THE STORMS MAY BE SEVERE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY AND AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
In the hours before
Local storm report, May 7, 9:54 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
854 AM EST FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0850 AM HAIL DELPHOS 40.84N 84.34W
05/07/2004 1.25 INCH VAN WERT OH TRAINED SPOTTER
&&
STEVENS/WAMSLEYLocal storm report, May 7, 9:58 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
858 AM EST FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0850 AM HAIL 3 E DELPHOS 40.84N 84.28W
05/07/2004 1.25 INCH ALLEN OH TRAINED SPOTTER
&&
STEVENS/WAMSLEYLocal storm report, May 7, 10:11 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
911 AM EST FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0840 AM HAIL SILVER LAKE 41.07N 85.89W
05/07/2004 1.00 INCH KOSCIUSKO IN PUBLIC
&&
STEVENS/WAMSLEYLocal storm report, May 7, 10:13 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
913 AM EST FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0906 AM HAIL 6 SE PERU 40.69N 85.99W
05/07/2004 0.75 INCH MIAMI IN EMERGENCY MNGR
&&
STEVENS/WAMSLEYLocal storm report, May 7, 10:32 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
932 AM EST FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0813 AM HAIL 2 S SCOTT 40.96N 84.58W
05/07/2004 0.88 INCH VAN WERT OH EMERGENCY MNGR
&&
STEVENS/WAMSLEYLocal storm report, May 7, 10:42 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
942 AM EST FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0940 AM HAIL 2 SE DELPHOS 40.82N 84.31W
05/07/2004 1.75 INCH ALLEN OH AMATEUR RADIO
&&
STEVENS/WAMSLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 11:01 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Williams | 59 min |
| May 7, 8:38 AM EDT | Severe Thunderstorm Warning | IWX | Paulding, Van Wert | 67 min |
| May 7, 9:22 AM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam | 53 min |
| May 7, 10:30 AM EDT | Severe Thunderstorm Warning | IWX | Allen | 45 min |
| May 7, 11:24 AM EDT | Severe Thunderstorm Warning | IWX | Allen | 51 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.